Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 225, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 7, 2012, 3:53 PM CDT for Adams County, Mississippi. It was in force for 37 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2012, 3:53 PM CDT (20:53 UTC)
- Expired
- May 7, 2012, 4:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Adams County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 3:55 PM CDT | TSTM WND DMG | Natchez, MS | LARGE LIMBS WERE DOWNED CAUSING ROAD BLOCKAGE NEAR MARION AVE...COPIAH LINCOLN COMMUNITY COLLEGE...AND PINEWOOD CIR. |
| May 7, 4:00 PM CDT | TSTM WND DMG | 2 Ssw Natchez, MS | TREES WERE DOWNED ON COL JOHN PITCHFORD PARKWAY AND JOHN R DUNKIN DRIVE. A TREE FELL ON A HOUSE ON PINEWOOD CIRCLE. |
| May 7, 4:00 PM CDT | TSTM WND DMG | 3 Ne Natchez, MS | A TREE WAS DOWNED ON MORGANTOWN ROAD |
| May 7, 4:05 PM CDT | TSTM WND DMG | 6 Se Natchez, MS | TREES WERE DOWNED ALONG SPRINGFIELD ROAD...BEAU PRE ROAD...AND ARTMAN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 1:07 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2057 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
505
WUUS54 KJAN 072053
SVRJAN
MSC001-072130-
/O.NEW.KJAN.SV.W.0225.120507T2053Z-120507T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT MON MAY 7 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
THIS INCLUDES THE CITY OF NATCHEZ...
* UNTIL 430 PM CDT
* AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NATCHEZ MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SIBLEY AND KINGSTON BY 430 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3137 9147 3141 9148 3145 9151 3153 9149
3154 9144 3157 9140 3160 9141 3157 9123
3135 9128 3135 9130 3133 9139
TIME...MOT...LOC 2054Z 011DEG 7KT 3150 9138
$$
BYB1 follow-up statement
843
WWUS54 KJAN 072126
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CDT MON MAY 7 2012
MSC001-072136-
/O.EXP.KJAN.SV.W.0225.000000T0000Z-120507T2130Z/
ADAMS MS-
426 PM CDT MON MAY 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ADAMS COUNTY WILL
EXPIRE AT 430 PM CDT...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3137 9147 3141 9148 3145 9151 3153 9149
3154 9144 3157 9140 3160 9141 3157 9123
3135 9128 3135 9130 3133 9139
TIME...MOT...LOC 2126Z 011DEG 7KT 3144 9139
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:53 PM CDT, 0 minutes earlier.
Area forecast discussion, May 7, 3:53 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 353 PM CDT MON MAY 7 2012 .DISCUSSION...CHALLENGING FORECAST FOR TONIGHT AS THE CURRENT STORM COMPLEX HAS STABILIZED THINGS IN ITS WAKE AND THE ATMS WILL HAVE TO RECOVER TO SUPPORT ADDITIONAL ACTIVITY LATER ON. CURRENT ACTIVITY WILL CONTINUE TO PROGRESS SOUTHWARD ACROSS THE CWA. INTENSITY OF ACTIVITY HAS DIMINISHED SOME AND MOSTLY STRONG WIND GUSTS SEEM TO BE THE ORDER WITH AVG GUSTS OF 40-50 MPH OCCURRING WITH THE LARGE COMPOSITE OUTFLOW. WILL LEAVE THE SVR TS WATCH GOING FOR NOW AND TRIM COUNTIES OFF THE BACK END AS THE THREAT ENDS. A REGIONAL TAKE ON THE SITUATION SHOWS THE WESTERN PORTION OF THE BOUNDARY SLOWING AND ACTUALLY STALLING OVER THE ARKLATEX. HERE IS THE SOURCE OF CONCERN AS MOST OF THE NUMERICAL GUID HAS NEW ACTIVITY DEVELOPING HERE AND STEADILY PUSHING BACK INTO THE WESTERN PORTION OF THE AREA LATER...WITH MOST OF THE CWA SEEING ACTIVITY AT SOME POINT OVERNIGHT. I'M HAVING A HARD TIMING SEEING ALL OF THE AREA GETTING PRECIP AGAIN DUE TO THE WORKED OVER NATURE OF MOST OF THE CWA. MODEL DATA DOES SUPPORT LOW LEVEL MOISTURE RECOVERY OVER THE WEST AND AT THIS TIME...WILL FOLLOW THE GUID POPS IN THAT AREA. MY AREA OF CONCERN FOR NOT SEEING PRECIP IS ACROSS THE NE/E-CENTRAL SECTIONS WHERE THE LOW LEVEL RECOVERY WILL BE MOST DIFFICULT. CONTRADICTING MY THOUGHTS IS THE GUID AS THAT IS THE AREAS THAT HAVE THE HIGHEST POPS TONIGHT. SO...FOLLOWING MY ANALYSIS...WILL LOWER POPS OVER THE NE/E-CENTRAL AREAS FOR TONIGHT AND FOLLOW GUID POPS WEST. LASTLY...WILL NUDGE POPS UPWARD ACROSS THE SOUTH (HWY 84) TO MATCH WHAT STILL MAY BE LINGERING AT THE START OF THE PERIOD FROM THE CURRENT ACTIVITY ALONG THE OUTFLOW. FOR TOMORROW...MANY QUESTION MARKS EXIST AND THIS PERIOD HIGHLY DEPENDS ON WHAT OCCURS TONIGHT. THE CONSENSUS OF THE MODELS IS FOR THE MOST ACTIVITY TO OCCUR ACROSS THE CENTRAL PORTION OF THE CWA. I CAN SEE THAT...BUT WOULD TAKE IT A STEP FURTHER AND COVER THE ENTIRE CENTRAL/SOUTH HALF. THIS IS LIKELY WHERE RESIDUAL FOCUS CAN BE ACHIEVED FROM LEFT OVER BOUNDARIES FROM TODAYS/TONIGHTS ACTIVITY. ALSO THIS IS THE BEST LOCATION FOR INSTABILITY TO RECOVER. THE ACTUAL SFC SYNOPTIC FRONT WILL ALSO NEAR AND HELP TO PROVIDE BETTER LOW LEVEL CONVERGENCE. BY TUE NGT/WED...THE MAIN UPPER TROUGH AXIS WILL SHIFT THROUGH THE AREA ALONG WITH THE SFC FRONT PUSHING SOUTHWARD. ADDITIONAL PRECIP LOOKS POSSIBLE AND WILL FOCUS THE BETTER POPS FOR THE SOUTH HALF. POPS WERE TRIMMED BACK ON WED ACROSS THE NORTH HALF TO ACCOUNT FOR THE COOLER/DRIER AIR MOVING IN. AS FOR STRONG/SVR STORMS TONIGHT/TUE...TOUGH CALL ON THAT. THERE LOOKS TO BE SOME SUPPORT WITH OK LAPSE RATES IN PLACE AND THE POTENTIAL FOR 3000 J/KG OF SBCAPE TO DEVELOP IF THINGS WORK OUT JUST RIGHT. IF THAT IS THE CASE...THEN THERE WILL BE A SVR RISK. IF INSTABILITY IS LESS...THEN LIKELY JUST A FEW STRONG STORMS POSSIBLE. WILL CONTINUE TO MENTION THE STRONG/SVR RISK AT THIS TIME DUE TO THOSE UNCERTAINTIES. AS FOR TEMPS...GUID TEMPS FOR HIGHS/LOWS LOOKS SOLID WITH LOWER READINGS OCCURRING FROM WHAT HAS BEEN SEEN RECENTLY. ACTUALLY...FOR WED-FRI...80 DEGREES WILL BE A CHALLENGE TO REACH! MY KIND OF TEMPS FOR EARLY/MID MAY. /CME/ && .AVIATION...THE THUNDERSTORMS HAVE ENDED FOR GWO/GLH/JAN THIS AFTERNOON...BUT ARE CURRENTLY BRINGING MVFR CONDITIONS TO GTR/MEI ALONG WITH GUSTY WINDS AS AN OUTFLOW BOUNDARY CONTINUES TO TREK SOUTH/SOUTHEAST. THE THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND BEHIND THE BOUNDARY THIS AFTERNOON AND POSSIBLY BRING GUSTY WINDS ALONG WITH MVFR CONDITIONS TO HBG LATER THIS AFTERNOON. THE WINDS HAVE BECOME MORE NORTHEASTERLY BEHIND THE BOUNDARY...BUT REMAIN OUT OF THE SOUTH BETWEEN 5-10 FOR HBG. PATCHY AREAS OF FOG/STRATUS ARE POSSIBLE ONCE AGAIN TUESDAY MORNING...ESPECIALLY FOR MEI/HBG. /15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 86 63 80 / 48 53 53 43 MERIDIAN 64 86 63 83 / 43 53 50 49 VICKSBURG 66 86 62 81 / 56 59 57 42 HATTIESBURG 66 90 66 84 / 34 51 52 60 NATCHEZ 66 85 63 78 / 53 53 47 46 GREENVILLE 68 84 60 79 / 52 47 39 13 GREENWOOD 66 84 59 79 / 47 51 38 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME/15
Hazardous weather outlook, May 7, 2:19 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 219 PM CDT MON MAY 7 2012 ARZ074-075-LAZ007>009-015-MSZ018-019-025>037-040>042-081930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- ISSAQUENA-SHARKEY-YAZOO- 219 PM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A FEW STRONG TO SEVERE THUNDERSTORMS COULD REDEVELOP TUESDAY AFTERNOON AS A COLD FRONT ENTERS INTO VERY UNSTABLE AIR OVER THE ARKLAMISS. THE PRIMARY CONCERNS WITH THESE STORMS WILL BE FOR HAIL AND GUSTY WINDS. STRONG TO SEVERE THUNDERSTORMS ARE ONCE AGAIN POSSIBLE ON WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED ON TUESDAY AND WEDNESDAY. LAZ016-023>026-MSZ038-039-043>066-072>074-081930- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 219 PM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY AN OUTFLOW BOUNDARY WILL CONTINUE TO MOVE TO THE SOUTH AND SOUTHEAST ACROSS THE AREA THIS AFTERNOON AND THIS WILL WILL COMBINE WITH A MOIST AND VERY UNSTABLE AIRMASS TO CREATE A FAVORABLE ENVIRONMENT FOR SEVERE WEATHER. THE PRIMARY SEVERE WEATHER RISKS WILL BE WIND GUSTS UP TO 60 MPH AND QUARTER TO GOLF BALL SIZE HAIL. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A FEW STRONG TO SEVERE THUNDERSTORMS COULD REDEVELOP TUESDAY AFTERNOON AS A COLD FRONT ENTERS INTO VERY UNSTABLE AIR OVER THE ARKLAMISS. THE PRIMARY CONCERNS WITH THESE STORMS WILL BE FOR HAIL AND GUSTY WINDS. STRONG TO SEVERE THUNDERSTORMS ARE ONCE AGAIN POSSIBLE ON WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED ON TUESDAY AND WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 15
In the hours before
Local storm report, May 7, 2:38 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG LEESBURG 32.44N 89.76W
05/07/2012 RANKIN MS EMERGENCY MNGR
A SHED WAS BLOWN OVER ON HIGHWAY 481 NEAR LEESBURG
&&
BKSpecial weather statement, May 7, 2:40 PM CDT, 1 hour 13 minutes before
LAZ015-023>026-MSZ053>055-059>065-072040-
ADAMS MS-SIMPSON MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
JEFFERSON MS-FRANKLIN MS-COVINGTON MS-COPIAH MS-CLAIBORNE MS-
TENSAS LA-RICHLAND LA-FRANKLIN LA-CONCORDIA LA-CATAHOULA LA-
240 PM CDT MON MAY 7 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT MON MAY 7 2012
...LINE OF GUSTY THUNDERSTORMS IN NORTHEAST LOUISIANA AND PORTIONS
OF CENTRAL PRESSING SOUTH TO THE HIGHWAY 84 CORRIDOR...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 10 MILES NORTHWEST
OF LIDDIEVILLE TO 5 MILES SOUTHWEST OF SANATORIUM AT 239 PM
CDT...MOVING SOUTH AT 30 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN CLAIBORNE...SOUTHERN COPIAH...NORTHWESTERN
COVINGTON...FRANKLIN...JEFFERSON...JEFFERSON DAVIS...LAWRENCE...
LINCOLN...SOUTHERN SIMPSON AND ADAMS COUNTIES...AND NORTHERN
CATAHOULA...NORTHERN CONCORDIA...SOUTHERN FRANKLIN...SOUTHWESTERN
RICHLAND AND SOUTHERN TENSAS PARISHES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3193 9201 3193 9191 3208 9193 3210 9188
3216 9190 3220 9201 3225 9201 3227 9200
3184 9109 3192 8974 3143 8970 3143 8982
3139 8982 3139 9004 3133 9005 3135 9098
3132 9112 3137 9122 3134 9134 3166 9202
TIME...MOT...LOC 1939Z 355DEG 26KT 3218 9200 3175 9108
3182 8984
BYBSpecial weather statement, May 7, 2:42 PM CDT, 1 hour 11 minutes before
MSZ052-056>058-066-072040-
SMITH MS-LAUDERDALE MS-JONES MS-JASPER MS-CLARKE MS-
242 PM CDT MON MAY 7 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CDT MON MAY 7 2012
...LINE OF GUSTY THUNDERSTORMS IN PORTIONS OF EASTERN MISSISSIPPI
PRESSING SOUTHEAST TOWARD THE INTERSTATE 59 CORRIDOR...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 18 MILES NORTHEAST
OF LAUDERDALE TO 15 MILES SOUTHWEST OF RALEIGH AT 242 PM
CDT...MOVING SOUTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CLARKE...JASPER...JONES...LAUDERDALE AND SOUTHERN SMITH
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3189 8847 3184 8866 3182 8893 3152 8894
3143 8916 3143 8940 3179 8940 3178 8965
3200 8966 3223 8911 3222 8891 3235 8892
3258 8861 3258 8839
TIME...MOT...LOC 1942Z 337DEG 28KT 3270 8829 3216 8900
3188 8970
BYBSpecial weather statement, May 7, 3:38 PM CDT, 15 minutes before
LAZ024-026-072140-
CONCORDIA LA-CATAHOULA LA-
338 PM CDT MON MAY 7 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT MON MAY 7 2012
...STRONG THUNDERSTORMS PUSHING SOUTH THROUGH PORTIONS OF
NORTHEASTERN LOUISIANA...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 14 MILES WEST
OF ROSEFIELD TO 25 MILES EAST OF VIDALIA AT 338 PM CDT...MOVING
SOUTH AT 30 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CATAHOULA AND CONCORDIA PARISHES SHOULD MONITOR THESE
STORMS CLOSELY.
LAT...LON 3191 9201 3160 9158 3157 9140 3152 9152
3137 9147 3141 9158 3128 9151 3126 9165
3119 9158 3111 9162 3105 9155 3097 9165
3097 9167 3103 9165 3104 9172 3120 9170
3129 9191 3122 9192 3122 9199 3128 9203
TIME...MOT...LOC 2038Z 010DEG 28KT 3195 9222 3151 9160
3142 9104
BYBSpecial weather statement, May 7, 3:40 PM CDT, 13 minutes before
MSZ058-060>066-072>074-072140-
ADAMS MS-MARION MS-LINCOLN MS-LAWRENCE MS-LAMAR MS-JONES MS-
JEFFERSON DAVIS MS-FRANKLIN MS-FORREST MS-COVINGTON MS-CLARKE MS-
340 PM CDT MON MAY 7 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT MON MAY 7 2012
...LINE OF STRONG STORMS BEGINNING TO PUSH INTO FAR SOUTHERN
MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 10 MILES NORTHEAST
OF SNELL TO 5 MILES EAST OF NATCHEZ AT 340 PM CDT...MOVING SOUTH AT
30 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CLARKE...SOUTHERN COVINGTON...NORTHERN FORREST...
FRANKLIN...SOUTHERN JEFFERSON DAVIS...JONES...LAMAR...SOUTHERN
LAWRENCE...SOUTHERN LINCOLN...MARION AND EASTERN ADAMS COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3107 8985 3113 9002 3132 9005 3134 9011
3135 9135 3162 9140 3141 9036 3181 8915
3183 8891 3200 8891 3223 8860 3222 8842
3189 8848 3182 8893 3144 8894 3143 8914
3114 8914 3103 8949 3100 8983
TIME...MOT...LOC 2040Z 346DEG 24KT 3229 8839 3171 8914
3132 9033 3153 9130
BYBLocal storm report, May 7, 3:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG JACKSON 32.32N 90.21W
05/07/2012 HINDS MS DEPT OF HIGHWAYS
POWER LINES WERE BLOWN DOWN ACROSS I-55 NEAR WOODROW
WILSON DRIVE. THREE LANES OF THE INTERSTATE ARE CLOSED.
&&
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:02 PM CDT | Special Weather Statement | JAN | Attala | 33 min |
| May 7, 10:15 AM CDT | Special Weather Statement | JAN | Leflore, Sunflower | 45 min |
| May 7, 10:39 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower, Washington | 51 min |
| May 7, 11:06 AM CDT | Special Weather Statement | JAN | Carroll, Montgomery, Webster | 59 min |
| May 7, 11:33 AM CDT | Special Weather Statement | JAN | Humphreys, Issaquena, Sharkey, Yazoo | 62 min |
| May 7, 11:59 AM CDT | Special Weather Statement | JAN | Attala, Choctaw, Holmes, Oktibbeha, Webster | 61 min |
| May 7, 12:30 PM CDT | Special Weather Statement | JAN | Hinds, Madison, Warren, Yazoo | 60 min |
| May 7, 12:34 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 56 min |
| May 7, 12:49 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 26 min |
| May 7, 1:22 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 38 min |
| May 7, 1:26 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Winston | 64 min |
| May 7, 1:42 PM CDT | Special Weather Statement | JAN | Copiah, Hinds, Neshoba, Newton, Rankin, Scott and 2 more | 58 min |
| May 7, 2:40 PM CDT | Special Weather Statement | JAN | Adams, Copiah, Franklin, Jefferson, Jefferson Davis, Lawrence and 2 more | 60 min |
| May 7, 2:42 PM CDT | Special Weather Statement | JAN | Clarke, Jasper, Jones, Lauderdale, Smith | 58 min |
| May 7, 3:40 PM CDT | Special Weather Statement | JAN | Adams, Clarke, Covington, Forrest, Franklin, Jefferson Davis and 3 more | 60 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.